Alert archive / Florida / Wind Advisories in 2024

Wind Advisory 4, NWS Miami, FL

April 2, 20247 counties in Florida

NWS Miami, FL issued this wind advisory at Apr 2, 2024, 2:01 PM EDT for 7 counties in Florida. It took effect at Apr 3, 2024, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2024, 2:01 PM EDT (18:01 UTC)
In effect from
Apr 3, 2024, 11:00 AM EDT
Expired
Apr 3, 2024, 8:00 PM EDT
In force
9 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.0 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
810 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

305 
WWUS72 KMFL 021801
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
201 PM EDT Tue Apr 2 2024

FLZ063-066>075-168-172>174-030915-
/O.NEW.KMFL.WI.Y.0004.240403T1500Z-240404T0000Z/
Glades-Hendry-Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Mainland Monroe-
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
Including the cities of Muse, Ortona, Palmdale, Lakeport, 
Moore Haven, Brighton Seminole, Buckhead Ridge, Felda, 
Hendry Correctional, Clewiston, Lion Country Safari Park, 
Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade, 
Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, 
Florida Gardens, Greenacres City, Sandalfoot Cove, Bonita Shores,
East Naples, Naples, Marco Island, Marco Island Airport, 
Royal Palm Hammock, North Naples, Golden Gate, 
North Blocks Golde, Orange Tree, Bunker Hill, Immokalee, 
Miles City, Sunniland, Miccosukee Indian Reservation, Hollywood, 
Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, 
Davie, Miramar, Fortymile Bend, Shark Valley Obs Tower, 
Florida City, Pa-Hay Okee Overlook, Redland, Hialeah, Kendall, 
Carol City, Kendale Lakes, Northwest Cape Sable, West Palm Beach,
Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, 
Pompano Beach, Deerfield Beach, Miami, Mahogany Hammock, 
and Royal Palm Ranger
201 PM EDT Tue Apr 2 2024

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT WEDNESDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of southeast, southern and southwest Florida.

* WHEN...From 11 AM to 8 PM EDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
971 
WWUS72 KMFL 030628
NPWMFL

URGENT - WEATHER MESSAGE
National Weather Service Miami FL
228 AM EDT Wed Apr 3 2024

FLZ063-066>075-168-172>174-040000-
/O.CON.KMFL.WI.Y.0004.240403T1500Z-240404T0000Z/
Glades-Hendry-Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-
Inland Broward County-Metro Broward County-Inland Miami-
Dade County-Metropolitan Miami Dade-Mainland Monroe-
Coastal Palm Beach County-Coastal Broward County-
Coastal Miami Dade County-Far South Miami-Dade County-
Including the cities of Muse, Ortona, Palmdale, Lakeport, 
Moore Haven, Brighton Seminole, Buckhead Ridge, Felda, 
Hendry Correctional, Clewiston, Lion Country Safari Park, 
Wellington, Caloosa, Royal Palm Beach, The Acreage, Belle Glade, 
Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, 
Florida Gardens, Greenacres City, Sandalfoot Cove, Bonita Shores,
East Naples, Naples, Marco Island, Marco Island Airport, 
Royal Palm Hammock, North Naples, Golden Gate, 
North Blocks Golde, Orange Tree, Bunker Hill, Immokalee, 
Miles City, Sunniland, Miccosukee Indian Reservation, Hollywood, 
Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, 
Davie, Miramar, Fortymile Bend, Shark Valley Obs Tower, 
Florida City, Pa-Hay Okee Overlook, Redland, Hialeah, Kendall, 
Carol City, Kendale Lakes, Northwest Cape Sable, West Palm Beach,
Boca Raton, Jupiter, Riviera Beach, Fort Lauderdale, 
Pompano Beach, Deerfield Beach, Miami, Mahogany Hammock, 
and Royal Palm Ranger
228 AM EDT Wed Apr 3 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM EDT THIS EVENING...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...All of South Florida including Palm Beach, Broward,
  Miami-Dade, Glades, Hendry, Collier, and Mainland Monroe 
  Counties.

* WHEN...From 11 AM this morning to 8 PM EDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Apr 2, 12:46 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Apr 2, 12:46 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Miami FL
1246 PM EDT Tue Apr 2 2024

...New SHORT TERM, MARINE, BEACHES...

.SHORT TERM...
(Rest of today through Wednesday)
Issued at 1240 PM EDT Tue Apr 2 2024

Models and WV satellite imagery depict a ridge still lingering over
the E GOMEX and SoFlo, while a trough/low complex is developing
across the C CONUS. The trough will push the ridge further eastward
and away from the state by tonight, while an associated sfc front
approaches SoFlo from the north. This will result in veering winds
to the south tonight, and then west-southwest on Thursday. The
increasing southerly flow will result in warmer temperatures tonight
with overnight lows in the upper 60s to mid 70s inland, and upper
70s near the coasts.

The pre-frontal convection/rain should reach the northern portions
of the CWA on Wednesday morning and push southward and through the
rest of the day. This will result in a rather hot day on Wednesday,
with breezy to windy SW winds developing. Wind gusts could reach the
30kt range at times, especially along the Atlantic coastline. Latest
model POPs remain in the scattered range with 40-50 percent coverage
for Wednesday late afternoon through Thursday morning. Expect
isolated thunderstorm activity with the FROPA, with potential for a
few cells to become strong.

Afternoon highs will likely reach or exceed 90 on Wednesday over the
eastern half of the peninsula, with some sites potentially
approaching daily records.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 157 AM EDT Tue Apr 2 2024

As the frontal boundary pushes across the Panhandle, scattered
showers will spread across South Florida overnight Wednesday into
early Thursday. Due to the best dynamics expected to remain well
to our north, with the addition of passage occurring after peak
diurnal heating, the chance for thunderstorms will remain low (20-
40%). The best chance for thunderstorm development will occur in
the northern interior, near Lake Okeechobee, late Wednesday night.
Instability will be limited, but there will be potential for a
few isolated thunderstorms. Ensemble guidance indicates the front
will quickly push through with most shower activity out of South
Florida by early afternoon hours. With the northwest to
southeasterly movement, showers will diminish and leaving little
moisture, with likely a few tenths of rain expected to remain by
the time the boundary passes mid-day Thursday.

Behind the front, a surface body of high pressure will build back
into the region by the end of the week. With the high pressure,
it will escort a dry northwesterly flow into South Florida. While
a quick-moving mid-level shortwave will move through the area on
Friday, there will not be enough low-level moisture to support
shower development. The incoming dry air will plummet the PWAT
values to ~0.5" in the latest ensemble guidance. Following the
shortwave, dry conditions will continue through the weekend as a
ridge builds over Florida. The temperatures will remain below
normal (highs in the mid to upper 70s) on Friday and Saturday due
to the northwesterly wind flow. However, by the end of the
weekend, temperatures will be on the rise again as winds begin to
veer to the northeast/east.

&&

.AVIATION...
(12Z TAFS)
Issued at 706 AM EDT Tue Apr 2 2024

VFR expected to continue during the next 24 hours at all terminals.
Winds will shift to the S/SE late this morning and increase to the
10-15kts range with higher gusts after 15Z. Gusts will drop off
after 23-00Z with winds shifting more southerly tonight.

&&

.MARINE...
Issued at 1240 PM EDT Tue Apr 2 2024

Increasing winds this afternoon will result in Small Craft Advisory
conditions developing across the Atlantic waters, starting this
afternoon and continue through Thursday. The Gulf waters and the
Lake will likely reach Advisory levels Wednesday early morning. A
few thunderstorms will also be possible Wednesday night into
Thursday morning as the front passes through the area. Conditions
should subside by Thursday afternoon in the wake of the frontal
passage.

&&

.BEACHES...
Issued at 1240 PM EDT Tue Apr 2 2024

There will be a moderate risk of rip currents for the beaches of
Palm Beach county today with a low risk elsewhere. The rip current
risk will also briefly increase for the Collier county beaches
Wednesday afternoon into Thursday as a cold front passes through the
area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            73  88  70  79 /   0  10  40  20
West Kendall     70  89  68  80 /   0  10  30  20
Opa-Locka        72  91  69  81 /   0  10  40  20
Homestead        72  88  69  80 /   0   0  30  20
Fort Lauderdale  72  88  69  79 /   0  10  40  20
N Ft Lauderdale  72  89  69  79 /   0  10  40  20
Pembroke Pines   72  91  69  82 /   0  10  40  20
West Palm Beach  70  90  66  81 /   0  10  40  10
Boca Raton       72  91  68  82 /   0  10  40  20
Naples           72  83  69  77 /   0  30  40  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 8 AM to 8 PM EDT Wednesday for AMZ610.

     Small Craft Advisory until 2 PM EDT Thursday for AMZ630-650-651-
     670-671.

GM...Small Craft Advisory from 8 AM to 8 PM EDT Wednesday for GMZ656-
     657-676.

&&

SHORT TERM/MARINE/BEACHES...17
Hazardous weather outlook, Apr 2, 11:55 AM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1155 AM EDT Tue Apr 2 2024

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
031600-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1155 AM EDT Tue Apr 2 2024

...Moderate risk of Rip Currents Palm Beaches...
...Hazardous Marine Conditions Atlantic Waters...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

Rip currents: There is a moderate risk of rip currents for the Palm
beaches today.

Marine: Hazardous marine conditions will affect Atlantic waters
as southeast to south winds increase ahead of an approaching cold
front.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

An elevated risk of rip currents will continue through the middle of
the week for the Atlantic beaches. The rip current risk may increase
towards the middle and end of the week for the Gulf Coast beaches.

There will be a chance of thunderstorms Wednesday afternoon through
Thursday morning as a cold front moves through the area. The highest
chances of thunderstorms will be over northwestern portions of the
area.

Hazardous marine conditions will continue Wednesday into early
Thursday, especially across the Atlantic waters, as south to
southwesterly winds increase ahead of an approaching cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 12:37 PM EDTSmall Craft AdvisoryMFL49 hr

Nearby

Wind Advisories in Florida, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.